Skip to Content

Does anyone know the side affects of taking Tetrabenazine for Tardive Dyskanesia? ?

Responses (2)

Anonymous 20 Jan 2012

Hello,

Side Effects of Tetrabenazine - for the Consumer

Tetrabenazine

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Tetrabenazine:

Decreased appetite; dizziness; drowsiness; nausea; tiredness; trouble sleeping; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur when using Tetrabenazine:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); fainting; fast or irregular heartbeat; fever; increased sweating; increased or unusual coughing; new or worsening muscle problems (eg, body stiffness, tremor or shaking, trouble moving or keeping your balance, unsteadiness); new or unusual involuntary muscle movements of the face, mouth, jaws, or tongue (eg, fast eye blinking, lip smacking, mouth puckering or chewing movements, puffing of cheeks, sticking out of the tongue); new or worsening mental or mood problems (eg, agitation or aggressiveness, anxiety, confusion, depression or sadness, panic attack, restlessness, or unusual behavior changes); persistent trouble sleeping; severe nausea or vomiting; severe or persistent dizziness; shortness of breath; suicidal thoughts or actions; trouble speaking or swallowing; trouble urinating; unusual bruising or bleeding; vision changes.

This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.

https://www.drugs.com/sfx/tetrabenazine-side-effects.html

Take care,

maso.-

lisajznj 12 Feb 2012

Sorry it took so long to reply but I'm pretty new to this site. I also have tardive dyskinesia (very severe). My doctors have not recommended tetrabenazine but from maso's answer it sounds like it could worsen the situation. My doctor has me on 120 mg of Cymbalta for depression and pain associated with TD (not much help), 400 iu of vitamin E (no help) and 20mg 2x a day of librium which seems to help the movements a LITTLE but definitely helps the anger, frustration and anxiety associated with that feeling of helplessness. I had one neurologist recommend Botox treatments in my jaw, tongue and temples(for the headaches). Unfortunately, my insurance is not accepted by him so I am seeking another knowledgeable Dr. that accepts my insurance. Please let me know if you are taking the tetrabenazine and how it is working or if you have any other suggestions. Beware of any other meds that cause this condition, especially abilify. My neurologist said it is a disgrace how they are marketing and prescribing it because it has such high risks of TD in his experience. I wish well and hope you'll keep in touch! Lisa Z

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions